Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 88, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Dec 13, 2008, 6:51 AM EST. It took effect at Dec 13, 2008, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 6:51 AM EST (11:51 UTC)
- In effect from
- Dec 13, 2008, 1:00 PM EST
- Expired
- Dec 13, 2008, 5:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 131151 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 551 AM CST SAT DEC 13 2008 ...A RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL 4 PM CST THIS AFTERNOON OVER THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION AFTERNOON RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .A HIGH PRESSURE RIDGE WILL BRING MUCH DRIER CONDITIONS TO THE REGION TODAY. AS AFTERNOON TEMPERATURES WARM INTO THE UPPER 50S AND LOWER 60S...THE DRY AIRMASS WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE UPPER 20S AND LOWER 30S. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED. WINDS WILL BECOME MORE SOUTHEASTERLY TONIGHT AND SUNDAY...INCREASING LOW LEVEL MOISTURE AND THUS RAISING AFTERNOON HUMIDITY VALUES ABOVE CRITICAL LEVELS ON SUNDAY. FLZ001>006-132200- /O.NEW.KMOB.FW.W.0088.081213T1800Z-081213T2200Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 551 AM CST SAT DEC 13 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON. A HIGH PRESSURE RIDGE WILL BRING MUCH DRIER CONDITIONS TO THE REGION TODAY. AS AFTERNOON TEMPERATURES WARM INTO THE UPPER 50S AND LOWER 60S...THE DRY AIRMASS WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE UPPER 20S AND LOWER 30S. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND MILD AFTERNOON TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMOB 132032 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 232 PM CST SAT DEC 13 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON OVER THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .A DRY AIRMASS ACROSS THE REGION THIS AFTERNOON WILL MODERATE OVERNIGHT AND SUNDAY AS WINDS BECOME MORE SOUTHEASTERLY. THE INCREASING LOW LEVEL MOISTURE WILL RAISE AFTERNOON HUMIDITY VALUES ABOVE CRITICAL LEVELS THROUGH THE MIDDLE OF NEXT WEEK. FLZ001>006-132200- /O.CON.KMOB.FW.W.0088.000000T0000Z-081213T2200Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 232 PM CST SAT DEC 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A HIGH PRESSURE RIDGE HAS BROUGHT MUCH DRIER CONDITIONS TO THE REGION TODAY. AFTERNOON HIGH TEMPERATURES IN THE MID TO UPPER 50S WILL RESULT IN RELATIVE HUMIDITY VALUES REMAINING BELOW RED FLAG WARNING CRITERIA THROUGH 4 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND MILD AFTERNOON TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 13, 5:23 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 13, 5:23 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
423 AM CST SAT DEC 13 2008
.SHORT TERM (TODAY AND TONIGHT)...SURFACE HIGH PRESSURE CENTERED
ACROSS THE TENNESSEE VALLEY THIS MORNING WILL MOVE OFF THE MID
ATLANTIC COAST BY LATE TONIGHT. SURFACE WINDS VEER FROM LIGHT
NORTHEAST EARLY THIS MORNING TO SOUTHEAST BY THIS EVENING...BUT LOW
LEVEL MOISTURE WILL BE SLOW TO RETURN SINCE THE GENERAL TRAJECTORY OF
THE WIND REMAINS OFF THE LAND WITH VERY LITTLE TIME BEING SPENT OVER
THE COASTAL WATERS. ANOTHER MOSTLY SUNNY DAY...WILL LIKELY SEE SOME
CIRRUS ARRIVE LATER IN THE AFTERNOON AS AN UPPER(H2) JET CRUISES
OVERHEAD...DONT THINK ENOUGH OF A CIRRUS CANOPY TO KEEP THE
AFTERNOON HIGH TEMPERATURES FROM REACHING AROUND 60 OVER THE COASTAL
AREAS...A BIT COOLER INTERIOR. TONIGHTS LOWS 10 TO 15 DEGREES WARMER
THAN PREVIOUS COUPLE OF NIGHTS...AND THIS MINIMUM LOW TEMP SHOULD
OCCUR BEFORE MIDNIGHT AS THE SOUTHEAST WIND AND A MID LEVEL CLOUD
LAYER ARRIVING AFTER MIDNIGHT WILL SLOW OR STOP THE NORMAL DIURNAL
CYCLE. 11/DF
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...SFC HIGH PRESSURE WILL HAVE
SHIFTED EAST OF THE MID ATLANTIC COAST BY SUNDAY...AS ANOTHER FRONTAL
SYSTEM APPROACHES THE MISSISSIPPI RIVER VALLEY FROM THE WEST. THIS
WILL RESULT IN THE DEVELOPMENT OF A MOSTLY SOUTHEAST WIND FLOW
ACROSS REGION ON SUNDAY...WHICH WILL THEN CONTINUE THROUGH THE END
OF THE WEEK. WITH THIS PERSISTENT ONSHORE FLOW...TEMPERATURES WILL
MODERATE SOMEWHAT ON SUNDAY...WITH DAYTIME HIGHS IN THE LOW TO MID
60S. BY MONDAY...AND CONTINUING THROUGH FRIDAY...EXPECT MAX TEMPS TO
BE IN THE LOWER 70S ACROSS MOST OF THE AREA...OR ABOUT 10 DEGREES
ABOVE NORMAL. MIN TEMPS NEXT WEEK WILL LIKELY RANGE FROM THE LOWER
50S TO THE LOWER 60S...WHICH WILL BE ABOUT 10 DEGREES...O AS MUCH AS
NEARLY 20 DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR. THE FRONT
THAT WILL APPROACHING THE SOUTHEASTERN STATES ON SUNDAY WILL BE
MOVING INTO THE SOUTHEASTERN STATES BY EARLY MONDAY...AND THEN WILL
LIKELY BECOME QUASI-STATIONARY ACROSS CENTRAL AND NORTHERN PARTS OF
MS/AL ON TUESDAY AND WEDNESDAY...THEN LIFT SLOWLY NORTHWARD INTO
TN/KY ON THURSDAY AND FRIDAY. INCREASING LOLVL MOISTURE ASSOCIATED
WITH THE SOUTHERLY FLOW...COUPLED WITH WEAK DYNAMICS ASSOCIATED WITH
THE FRONT AND A FEW UPPER LEVEL DISTURBANCES...WILL RESULT IN A
CHANCE OF SHOWERS (AND MAYBE A FEW ISOLATED THUNDERSTORMS) FOR MUCH
OF NEXT WEEK...WITH BEST RAIN CHANCES COMING SUNDAY NIGHT THROUGH
TUESDAY. 12/DS
&&
.AVIATION (12Z ISSUANCE)...VFR CONDITION ON TAP THE NEXT 24 HOURS.
CIRRUS MOVING IN FROM THE WEST WILL GRADUAL THICKEN THIS AFTERNOON...
WITH A MID DECK CEILING...LIKELY ABOVE 10K THIS EVENING. MIGHT BE
SOME MVFR CEILINGS SUNDAY MORNING OVER THE INTERIOR SECTIONS...LIFTING
TO MVFR BY SUNDAY AFTERNOON. 11/DF
&&
.MARINE...MARINE WINDS WILL REMAIN AT THE EXERCISE CAUTION
LEVEL...LIKELY THROUGH THE WEEKEND...MAY EVEN NEED A SMALL CRAFT
ADVISORY FOR THE GULF WATERS LATER TONIGHT. WINDS SPEED WILL DEPEND
ON QUICKLY THE SURFACE HIGH MOVES OFF TO THE EAST AND HOW SOON THE
SURFACE LOW DEEPENS OVER THE SOUTHERN PLAINS. THE HIGH MOVES QUICKER
THAN FORECAST OR THE LOW DOES NOT DEEPEN AS RAPIDLY THEN LESS OF A
GRADIENT AND LESS WIND. EITHER WAY THE GRADIENT WILL RELAX BY MONDAY
AFTERNOON AS THE SURFACE LOW MOVES ACROSS THE NORTHERN GREAT
LAKES...DRAGGING A WEAKENING SURFACE FRONT TOWARD THE MARINE AREA.
THIS FRONT FORECAST TO SLOW AND STALL...REMAINING NORTHWEST OF THE
MARINE AREA THROUGH THE FORECAST PERIOD. ISOLATED TO SCATTERED
SHOWERS OVER THE MARINE FORECAST AREA STARTING SUNDAY NIGHT OR
MONDAY. 11/DF
&&
.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITY VALUES WILL REACH
CRITICALLY LOW LEVELS OF 28 TO 34 PERCENT OVER MUCH OF THE WESTERN
FLORIDA PANHANDLE THIS AFTERNOON. AS A RESULT...A RED FLAG WARNING
HAS BEEN ISSUED. WINDS WILL BECOME MORE SOUTHEASTERLY TONIGHT AND
TOMORROW...INCREASING LOLVL MOISTURE AND THUS RAISING AFTERNOON
HUMIDITY VALUES ABOVE CRITICAL LEVELS ON SUNDAY. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 60 46 68 60 / 00 05 20 30
PENSACOLA 57 46 66 58 / 00 05 10 20
DESTIN 57 50 66 59 / 00 05 10 05
EVERGREEN 56 37 67 52 / 00 05 10 20
WAYNESBORO 56 37 64 55 / 00 05 20 30
CAMDEN 55 38 66 51 / 00 05 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON SATURDAY TO 4 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Dec 12, 11:10 AM EST, 19 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1010 AM CST FRI DEC 12 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1010 AM CST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A MODERATE NORTHERLY WIND FLOW AND SEAS UP TO SIX FEET WELL OFFSHORE WILL CREATE A MODERATE IMPACT ON SMALL CRAFT OPERATING ON MOBILE BAY AND THE GULF WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION. MINOR PASTURE LAND FLOODING IS FORECAST ALONG SEVERAL RIVERS ACROSS THE FORECAST AREA AS WATER LEVELS APPROACH FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MODERATE TO STRONG EAST TO SOUTHEAST WIND WILL DEVELOP OVER THE MARINE AREA OVER THE WEEKEND AS THE CENTER OF THE STRONG HIGH PRESSURE SYSTEM MOVES OVER THE WESTERN ATLANTIC. MINOR PASTURE LAND FLOODING IS FORECAST TO CONTINUE ALONG SEVERAL RIVERS ACROSS THE FORECAST AREA AS WATER LEVELS APPROACH FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED.
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.